Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 26, 2001, 12:15 PM EDT for Lancaster County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 12:15 PM EDT (16:15 UTC)
- Expired
- May 26, 2001, 12:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Lancaster County, VA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:52 AM EDT, 23 minutes earlier.
Area forecast discussion, May 26, 11:52 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WAKEFIELD, VA 1152 AM EDT SAT MAY 26 2001 *** UPDT TO THE ZFP FOR SVR WATCH. ALREADY REPORTS OF 1 TO 2 IN SIZE HAIL...WKR WNDS IN LLVLS MAY LMT SVR WND PTNTL...WL MONITOR. GOTTA RUN. PTRN ALOFT HAS CHGD VRY LTL PAST 24 HRS...DOMINATED BY LRG STM INVOF WRN LAKES/MIDWEST. MSTR AXIS HAS SHIFTED FM NR MTNS TO PDMNT FM NC TO MD...WITH CSTL PLN GENLY FREE OF CLDS/PCPN ATTM. XPCTG ANOTHER SHARP TEMP GRAD TO DVLP THIS AFTN...THIS TM TWD THE CSTL PLN INSTEAD OF OVR PDMNT (LIKE YDA). ENHANCED WORDING FOR STRNG/SVR IN ZFP...MAY BE A LTL MUCH GIVEN SUCH MARGINAL CONDS...BUT WONT TINKER TOO MUCH FOR NOW. HV ADDED HVY RA PSBL...LLVL WNDS (925 TO 700 MB) WKR THAN 24 HRS AND PTNTL FOR TRAINING OF TSRAS IN CONTD SSW FLO. CWF: NOTHING EXCITING IN LRG SCALE...JUST HV TO KP AN EYE ON THE TSRAS ON BAY/OCN THRUT AFTN/EVE HRS. FCSTID = 25 .AKQ... MD...NONE. NC...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SATURDAY FOR ZONES NCZ012>017...NCZ030>032...NCZ102. VA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SATURDAY FOR ZONES VAZ063>064...VAZ070>100.
In the hours before
Special weather statement, May 26, 10:29 AM EDT, 1 hour 46 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-262000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 AM EDT SAT MAY 26 2001 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE EASTERN SHORE. DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL 3/4 INCH OR LARGER WILL BE THE PRIMARY THREAT WITH THE STRONGEST STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. OCCASIONAL SUNSHINE THIS AFTERNOON WILL ALLOW THE MOIST AIRMASS TO HEAT UP AND BECOME UNSTABLE. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...WHICH WILL LIKELY OCCUR AS AN AREA OF LOW PRESSURE TRACKS ACROSS THE AREA...PUSHING A WEAK COLD FRONT TO THE COAST BY LATE TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 25
Local storm report, May 26, 11:10 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1110 AM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 AM LANCASTER VA 1.75 INCH HAIL
05/26/01 LANCASTER REPORTED BY LAW
ENFORCEMENTLocal storm report, May 26, 11:29 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1129 AM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 4 W WILLIAMSBURG VA 1.00 INCH HAIL
05/26/01 JAMES CITY REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
25Local storm report, May 26, 12:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1200 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM WILLIAMSBURG VA 1.25 INCH HAIL
05/26/01 WILLIAMSBURG REPORTED BY
NWS SPOTTER
1134 AM NEAR LIGHTFOOT VA .88 INCH HAIL
05/26/01 JAMES CITY REPORTED BY LAW
ENFORCEMENTLocal storm report, May 26, 12:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1200 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1134 AM NEAR LIGHTFOOT VA .88 INCH HAIL
05/26/01 JAMES CITY REPORTED BY LAW
ENFORCEMENT
1125 AM WILLIAMSBURG VA 1.25 INCH HAIL
05/26/01 WILLIAMSBURG REPORTED BY
SPOTTERSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:00 AM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Powhatan | 30 min |
| May 26, 10:41 AM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 34 min |
| May 26, 11:20 AM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Williamsburg | 25 min |
| May 26, 12:15 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 30 min |
| May 26, 12:37 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.